What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 29, 1:52 PM EST, 43 minutes earlier.
Area forecast discussion, Jun 29, 1:52 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
252 PM EDT Tue Jun 29 2021
.SYNOPSIS...
Lake breeze driven thunderstorms will fade with sunset as the
heat will finally start to ebb. Showers and thunderstorms will
become more widespread on Wednesday as a system crosses the
area. Cooler than normal conditions finally make a return by the
weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Glen Frey would be proud of our weather today as the heat is on
over WNY and CNY. Widespread mid 90s to lower 100s are present
for heat index values all along the Lake Erie shore, even inside
the lake breeze boundary, through the Niagara Frontier, across
the northern Finger Lakes, and all the way to the southeast end
of Lake Ontario. As of 2 PM, Clifton Springs, Burt, and Niagara
Falls were all surpassing 100 degrees, and a plethora of other
locations are poised to do likewise in the next hour or two.
This makes this the warmest day of the recent heat wave over the
area.
But with abundant heat and humidity, well defined lake breeze
boundaries, and cumulus initiation with 20-25 kts of bulk shear,
convection is beginning to develop. PWAT values are up toward 2
inches and shear is weak, so areas that do see activity will
likely get some heavy rain. Likewise, even with a fairly
marginal shear field, instability is quite abundant on a day
like today, so pulse activity could result in a bit of gustiness
from the most burly of the cells that develop.
Another sultry night is in store as convective debris advects
into the area overnight from dying convection over the upper
Great Lakes. This combined with an incoming short wave trough
will increase cloud cover and lift progressively from west to
east going into Wednesday morning.
An upper jet streak looks to backbuild over southern Ontario on
Wednesday with the area firmly in its right entrance region. The
short wave trough looks to pass WNY roughly 15z and exit the
southeastern part of the area around 21z. MUCAPE values ahead of
it maximize in the early afternoon around 1500 J/kg with
associated 35-45kt of bulk shear allowing for better
organization on Wednesday. SPC has placed most of the area in a
marginal risk with the southeastern fringe in a slight risk.
This seems reasonable as the short wave will be passing most of
WNY before diurnal heating processes really can get convective
activity going. Nonetheless, this will be the best shot the
entire area has seen in some time to experience a widespread
rainfall, which in many areas, is still very welcome.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Shower and thunderstorm chances taper off Wednesday night from
northwest to southeast with the passing cold front and the loss
of daytime instability from diurnal heating. Heights will
continue to fall behind the frontal passage, allowing
temperatures to cool down to the low to mid 60s across the area,
a welcomed departure from the previously warm overnights across
the lower terrain.
The period's weather will be largely defined by a positively tilted
upper low slowly dropping southward out of Canada, becoming closed
off and more compact as it does so. Model guidance has come into
somewhat better agreement on the position of the low, with the
center over the Quebec/Ontario border by Thursday morning. Heights
will continue to fall as the low descends into the Upper Great
Lakes... combined with continuous PVA and diurnal heating,
shower/thunderstorm chances will linger well into Thursday night.
The area will be in the vicinity of the right entrance region of an
upper level jet Thursday as well but with a drier airmass in place,
limited instability and weak shear profiles, severe potential should
be limited. Temperatures on Thursday will be in the low to mid 70s
for the higher terrain, to the upper 70s for the lower elevations.
Thunderstorm potential quickly diminishes late Thursday evening,
with any lingering showers again tapering off northwest to southeast
through the night. Temperatures Thursday night will be even cooler,
dropping into the mid 50s with low 60s closer to the immediate
lakeshores.
With the center of the low sitting just to the west/southwest over
Lake Erie Friday, some wrap-around moisture and diurnal heating may
kick up a few afternoon showers and some embedded rumbles of
thunder. With the area in such close proximity to the low, range
chances will be sensitive to any deviations in the track of the low.
Rain chances will quickly drop after sundown with the loss of
daytime heating. Temperatures Friday and Friday night will look
similar to those seen on Thursday/Thursday night.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
An upper level low and trough will cause showery conditions for the
4th of July holiday weekend. There will be the chance for some
thunderstorms each day as well, but instability potential is still a
bit unclear. Temperatures on Friday and Saturday will be in the low
to upper 70s from the higher terrain to the lower elevations,
respectively. Daytime temps warm a bit for Sunday and Monday, when
highs will be in the mid 70s to low 80s respectively.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR conditions expected this afternoon outside of thunderstorms.
Lake breeze initiated thunderstorms are expected continue
through the afternoon. These cells will weaken with sunset,
however another round of showers and storms is likely at all
sites on Wednesday.
Outlook...
Tonight through Saturday...VFR to MVFR with scattered showers and
possible thunderstorms.
Sunday...VFR.
&&
.MARINE...
A west southwest breeze under 18 knots will continue on the lakes
through tonight. A front will push into the region Wednesday with
winds increasing somewhat leading to some choppier conditions.
Thunderstorms with front on Wednesday could bring several hazards
including strong winds, hail and frequent lightning.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 8 PM EDT this evening for NYZ001>006-010-
011-013-014-019-085.
MARINE...None.
&&
SYNOPSIS...Fries
NEAR TERM...Fries
SHORT TERM...PP
LONG TERM...SW
AVIATION...Fries/TMA
MARINE...Fries/TMAHazardous weather outlook, Jun 29, 4:08 AM EST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
508 AM EDT Tue Jun 29 2021
NYZ020-021-300915-
Cattaraugus-Allegany-
508 AM EDT Tue Jun 29 2021
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...Today and tonight.
The combination of warm temperatures, and high humidity levels will
result heat index values in the low 90s today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a Slight Risk for severe thunderstorms on Wednesday, that
will have the potential to produce damaging wind gusts and heavy
rainfall at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ004>006-013-014-300915-
Wayne-Northern Cayuga-Oswego-Livingston-Ontario-
508 AM EDT Tue Jun 29 2021
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a Slight Risk for severe thunderstorms on Wednesday, that
will have the potential to produce damaging wind gusts and heavy
rainfall at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ007-008-010-012-019-085-300915-
Jefferson-Lewis-Northern Erie-Wyoming-Chautauqua-Southern Erie-
508 AM EDT Tue Jun 29 2021
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and tonight.
The combination of warm temperatures, and high humidity levels will
result heat index values in the low 90s today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a Marginal Risk for severe thunderstorms on Wednesday, that
will have the potential to produce damaging wind gusts and heavy
rainfall at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ001>003-011-300915-
Niagara-Orleans-Monroe-Genesee-
508 AM EDT Tue Jun 29 2021
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a Marginal Risk for severe thunderstorms on Wednesday, that
will have the potential to produce damaging wind gusts and heavy
rainfall at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-300915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
508 AM EDT Tue Jun 29 2021
This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a Marginal Risk for severe thunderstorms on Wednesday, that
will have the potential to produce damaging wind gusts and heavy
rainfall at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jun 29, 1:05 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
205 PM EDT Tue Jun 29 2021
NYZ085-291845-
Southern Erie-
205 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ERIE COUNTY...
At 205 PM EDT, a strong thunderstorm was located near Gowanda, or 13
miles south of Hamburg, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
East Aurora, Boston, Springville, Colden, North Collins, East
Concord, Chaffee, North Boston, Billington Heights, Concord, Collins,
Yorkshire, Holland, Sardinia, Langford, West Falls and South Wales.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4245 7891 4256 7900 4278 7861 4278 7859
4262 7846 4254 7846 4251 7857 4251 7860
4249 7867 4247 7870 4249 7872 4247 7876
4246 7877 4246 7880 4244 7884 4244 7888
TIME...MOT...LOC 1805Z 239DEG 16KT 4253 7886
MitchellSpecial weather statement, Jun 29, 1:16 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Buffalo NY
216 PM EDT Tue Jun 29 2021
NYZ005-291845-
Northern Cayuga-
216 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT CAYUGA COUNTY...
At 216 PM EDT, a strong thunderstorm was located near Cato, or 11
miles west of Baldwinsville, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Weedsport, Cato and Meridian.
This includes Interstate 90 near exit 40.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4311 7649 4310 7650 4303 7650 4303 7653
4305 7663 4321 7664 4321 7648 4315 7647
4314 7649 4313 7648 4311 7647
TIME...MOT...LOC 1816Z 275DEG 12KT 4311 7655
ReynoldsSpecial weather statement, Jun 29, 2:13 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
313 PM EDT Tue Jun 29 2021
NYZ012-013-292000-
Livingston-Wyoming-
313 PM EDT Tue Jun 29 2021
...A STRONG THUNDERSTORM WILL AFFECT WYOMING AND CENTRAL LIVINGSTON
COUNTIES...
At 312 PM EDT, a strong thunderstorm was located over Warsaw, or 11
miles northwest of Letchworth State Park, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Geneseo, Letchworth State Park, Perry, Warsaw, Avon, Mount Morris,
Conesus, Portageville, York, Groveland, Nunda, Covington, Castile,
Silver Springs, Leicester, Wyoming, Gainesville, Hermitage, Perry
Center and Bliss.
This includes Interstate 390 between exits 6 and 8.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4273 7838 4287 7799 4286 7796 4288 7796
4294 7778 4258 7761 4256 7830
TIME...MOT...LOC 1912Z 252DEG 31KT 4271 7818
Reynolds